Georgia, 2025Tornado and Hail in Georgia, May 2, 2025
May 2, 2025 · NWS FFC · 18 events in 8 counties and zones
A quasi-linear convective system moved across northwest Georgia during the afternoon and evening hours of May 2nd along a modest cold front. Winds damage and some hail were the main threats, however conditions became less conducive to severe weather south and east of I85.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quasi-linear convective system moved across northwest Georgia during the afternoon and evening hours of May 2nd along a modest cold front. Winds damage and some hail were the main threats, however conditions became less conducive to severe weather south and east of I85. Complex outflow interactions along the edge of one of the northern embedded cells managed to produce a brief EF1 tornado which crossed Lake Lanier. The lowest radar scan was above the strong rotation signature.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 2, 5:54 AM EST, 2 hours 2 minutes earlier.
Area forecast discussion, May 2, 5:54 AM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
654 AM EDT Fri May 2 2025
...New 12Z Aviation Discussion...
.SHORT TERM...
(Today through Saturday)
Issued at 346 AM EDT Fri May 2 2025
At a glance:
- A cold front this afternoon will bring a line of thunderstorms;
some of which could be severe.
- Rain on Saturday will keep temps cool.
Our cold front is set to move through the area late tonight and into
tomorrow morning with lingering rain on Saturday afternoon. Latest
guidance indicates that the environment out ahead of the line will
build some impressive SBCAPE values in the range of 2000+ J/kg. The
sheer axis seems to come through NW Georgia with bulk sheer values
of around 40kts. Once it pushes further into Georgia however most of
the models have it losing steam by the time it reaches the metro
area. The primary concern will be wind again, but given that we're
still technically in spring there is at least a small chance to see
some hail in the strongest of thunderstorms. We'll need to keep an
eye on our lapse rates and the fronts timing. The later the push,
the more likely we are to develop more instability.
The front will push through on Saturday bringing up to two inches of
rain to some areas. Highs on Saturday will be limited to the 60s
and 70s by the rain so if you have outdoor plans on Saturday,
just keep an eye on on the forecast and consider a backup plan.
Vaughn
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 346 AM EDT Fri May 2 2025
At the start of the long term, an upper low will be slowly moving
across the Mid MS and Ohio Valley Regions. At the surface,
showers and thunderstorms will likely be ongoing Saturday Night as
a result of a cold front moving through. Progression of this
system has trended slightly slower per latest guidance so
depending on how far the front progresses, there may be lingering
shower and thunderstorm chances Sunday afternoon across portions
of east-central GA. Isolated strong to severe thunderstorms cannot
be ruled out during peak heating. The upper low becomes more
centered over the Ohio Valley and the surface front largely
southeast of the forecast area by Monday. Again, depending on how
far the front progressions far east-central GA may still see
isolated thunder chances Monday afternoon.
Drier and cooler conditions will kick off the work week. As
mentioned in previous forecasts, an omega block type pattern looks
to set up -- ridge across the Central US and a low on either side --
which will promote drier and cooler conditions. Confidence remains
low as to where exactly the eastern low and central ridge set up but
as a general rule of thumb with northerly flow and a surface high
set up mostly dry and cool conditions will prevail early next week.
Beyond midweek models begin to diverge, though unsettled weather
looks to return late next week. For now, capped rain chances at 30-
35% late Wednesday into Thursday.
Forecast daytime temperatures will start off in the 70s to low 80s
and gradually warm back up into the upper 70s to mid 80s by the end
of the period. Forecast lows dip into the 40s to low 50s Monday
morning becoming more mild with lows in the 50s and 60s by
midweek.
07
&&
.AVIATION...
(12Z TAFS)
Issued at 641 AM EDT Fri May 2 2025
Some patchy fog and low cigs have stayed to the west of ATL and at
this point it's unlikely to impact the airfield with the rising sun.
Expect a CU field by 14Z giving low VFR CIGS. Winds will remain SW
at 5-10kts. A TEMPO for TSRA has been added for storms between 20-
24Z but that time period may need to be adjusted if the front is
slow to move through.
//ATL Confidence...12Z Update...
Low to Medium on WX timing.
High on all other elements.
Vaughn
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 84 61 82 59 / 30 20 60 80
Atlanta 84 63 79 59 / 40 20 80 80
Blairsville 79 57 74 53 / 60 60 90 80
Cartersville 85 60 77 54 / 50 40 90 80
Columbus 87 62 81 60 / 20 0 70 80
Gainesville 82 61 79 58 / 50 30 80 80
Macon 88 63 85 61 / 10 10 50 70
Rome 84 60 75 54 / 60 50 90 70
Peachtree City 85 61 79 57 / 40 20 70 80
Vidalia 89 65 88 65 / 10 0 40 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Vaughn
LONG TERM....07
AVIATION...Vaughn
Hazardous weather outlook, May 1, 8:01 PM EST, 11 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
901 PM EDT Thu May 1 2025
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
901 PM EDT Thu May 1 2025
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...Tonight...
Isolated thunderstorms are possible in north Georgia tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Scattered thunderstorms are expected in the region Friday
afternoon and Friday night, with the greatest coverage over north
Georgia. Damaging wind gusts or hail up to quarter size may occur.
Additional thunderstorm activity is expected in north and central
Georgia over the weekend, with the greatest potential for severe
weather expected on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Local storm report, May 2, 7:21 AM EST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
821 AM EDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Tstm Wnd Dmg 2 NE Rome 34.29N 85.16W
05/01/2025 Floyd GA Emergency Mngr
Emergency manager reported a large tree
reported down on a home on Norwood St.
&&Local storm report, May 2, 7:33 AM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
833 AM EDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM Tstm Wnd Dmg 2 NE Rome 34.28N 85.16W
05/01/2025 Floyd GA Emergency Mngr
Emergency manager reported two large trees
snapped on Beech St near the intersection of
Fir St.
&&Local storm report, May 2, 7:49 AM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
849 AM EDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Tstm Wnd Dmg 2 NE Rome 34.28N 85.16W
05/01/2025 Floyd GA Emergency Mngr
Emergency manager reported a few trees down
in the Celanese Village in northeast Rome.
&&Event by event
13 thunderstorm wind, 4 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Carroll
- When
- May 2, 7:56 AM EST to 7:58 AM EST
- Where
- Carroll County, 2.96 mi WSW of Kansas
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.610, -85.320
Tree down in the 7900 block of smithfield rd.
Thunderstorm Wind, Carroll
- When
- May 2, 7:56 AM EST to 7:58 AM EST
- Where
- Carroll County, 0.88 mi WNW of Carrollton Reg Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.634, -85.165
Tree down at maxwell rd and beaverpond rd.
Hail, Fulton
- When
- May 2, 11:20 AM EST to 11:21 AM EST
- Where
- Fulton County, 3.25 mi SSE of Birmingham
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 34.130, -84.300
Spotter reported quarter sized hail in milton .
Thunderstorm Wind, Pickens
- When
- May 2, 12:50 PM EST to 12:52 PM EST
- Where
- Pickens County, 1.84 mi ESE of Carns Mill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.420, -84.420
One tree down 3 miles south of jasper .
Hail, Murray
- When
- May 2, 1:43 PM EST to 1:45 PM EST
- Where
- Murray County, 2.07 mi N of Spring Place
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.780, -84.820
Spotter reports quarter sized hail at hwy 225 and chattsworth hwy.
Hail, Hall
- When
- May 2, 5:45 PM EST to 5:47 PM EST
- Where
- Hall County, 1.38 mi N of Gnesville Cotton Mil
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 34.340, -83.850
Estimated half dollar hail along thompson bridge road.
Tornado, Hall
- When
- May 2, 5:55 PM EST to 6:04 PM EST
- Where
- Hall County, 1 mi NNE of Gnesville Cotton Mil to 3.73 mi N of Gnesville Cotton Mil
- Rating
- EF1
- Path length
- 2.75 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.334, -83.846
A rogue mini-supercell produced a relatively brief tornado over|the northern part of Lake Lanier, just several miles north of|Gainesville, in Hall County during the early evening hours|Friday, May 2nd. Fortunately, the tornado, which was on the|ground for about 9 minutes (2.7 miles), traveled mainly over|water between coves and bluffs along the lake. Much of the damage|was to various trees that were either snapped or uprooted. Initial|damage was noted off of Thompson Bridge Road (Hwy 60) near|Lakewood Baptist Church where at least 10-15 large trees were|uprooted in a narrow path. Across Hwy 60, additional trees were|down across an apartment complex along N Cliff Colony Drive. The|tornado then went over the lake/water where numerous eye-witness|(video) accounts were starting to come in. The next point of|damage was near the west-end of Basin Road where several trees|were snapped or uprooted. The tornado continued to travel|generally north going over mostly water and an uninhabited|bluff/island. Significant damage occurred over The Bluffs along|Cochran Road and Willow Trace. Here, at least 5-7 residences had|several large trees snapped or uprooted. Thankfully, no|structural damage happened. In this area, and back early in the|tornado's track, tree damage is consistent with peak winds around|90 MPH (an EF1) rating.
Thunderstorm Wind, Gilmer
- When
- May 2, 7:15 PM EST to 7:17 PM EST
- Where
- Gilmer County, 0.67 mi WNW of Santaluca
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.785, -84.440
Wires down near the intersection of big ben road and boardtown road.
Thunderstorm Wind, Gilmer
- When
- May 2, 7:15 PM EST to 7:17 PM EST
- Where
- Gilmer County, 0.57 mi W of Lucius
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.800, -84.380
Two tree down near the intersection of lucious road and highway 515.
Thunderstorm Wind, Gilmer
- When
- May 2, 7:15 PM EST to 7:17 PM EST
- Where
- Gilmer County, 0.57 mi W of Burnett
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.820, -84.410
Several trees down near the intersection of lucious road and boardtown road.
Thunderstorm Wind, Cherokee
- When
- May 2, 7:30 PM EST to 7:32 PM EST
- Where
- Cherokee County, 3.25 mi NNW of Waleska
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.360, -84.580
Multiple trees down along rockhouse road near salacoa road.
Hail, Pickens
- When
- May 2, 7:40 PM EST to 7:42 PM EST
- Where
- Pickens County, 2.67 mi WSW of Carns Mill
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.410, -84.490
Estimated quarter-sized hail near the intersection of pettit road and henderson mountain road.
Thunderstorm Wind, Carroll
- When
- May 2, 7:45 PM EST to 7:47 PM EST
- Where
- Carroll County, 0.57 mi W of Temple
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.730, -85.040
Tree down at sourwood lane and w hwy 78 .
Thunderstorm Wind, Carroll
- When
- May 2, 8:00 PM EST to 8:02 PM EST
- Where
- Carroll County, 3.21 mi SSE of Carrollton Reg Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.584, -85.139
Tree down on lovvorn rd and ingram rd .
Thunderstorm Wind, Douglas
- When
- May 2, 8:10 PM EST to 8:12 PM EST
- Where
- Douglas County, 5.04 mi WSW of Winston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.700, -84.900
Two trees downed across roadway along liberty rd.
Thunderstorm Wind, Douglas
- When
- May 2, 8:13 PM EST to 8:15 PM EST
- Where
- Douglas County, 1.62 mi N of Fairplay
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.653, -84.873
Powerline downed across roadway on 5800 block of tyree rd.
Thunderstorm Wind, Douglas
- When
- May 2, 8:15 PM EST to 8:17 PM EST
- Where
- Douglas County, 2.15 mi NNE of Fouts Mill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.680, -84.760
Tree down across roadway at intersection of dorsett shoals rd and yeager rd.
Thunderstorm Wind, Douglas
- When
- May 2, 8:15 PM EST to 8:17 PM EST
- Where
- Douglas County, 0.5 mi N of Douglasville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.757, -84.751
Tree downed across roadway on 8100 block of thompson st.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, May 2, 2025$370,000 · 1.25 in hail · 19 events
- Hail and Damaging Winds in New York, May 2, 20251 injured · $174,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, May 2, 2025$91,000 · 1.25 in hail · 29 events
- Flood and Damaging Winds in Kentucky, May 2, 2025$83,000 · 74 kt wind · 7 events
- Damaging Winds in Arkansas, May 2, 2025$73,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Mississippi, May 2, 2025$38,000 · 1.25 in hail · 17 events
- Flash Flooding and Hail in Louisiana, May 2, 20251.5 in hail · 30 events
- Flash Flooding and Hail in Tennessee, May 2, 20251 in hail · 30 events
- Hail and Damaging Winds in Ohio, May 2, 2025$19,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, May 2, 2025$14,000 · 2 in hail · 21 events
- Tornado and Hail in Kentucky, May 2 to 3, 2025EF0 · 28 events
- Hail and Damaging Winds in North Carolina, May 2, 2025$30,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265297, 1265298, 1265307, 1265315, 1265313, 1265312, 1267987, 1265308, 1265310, 1265311, 1265301, 1265314, 1265299, 1265300, 1265302, 1265303, 1265304, 1265305.